[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Erythromycin and lows?



A question.  Has anyone who has taken erythromycin ever experienced a
problem with low bs?  Kerry recently was switched to it and now she seems to
be having some control difficulties.  She was switched to erythromycin to
help with her gastro.  (The dr did say in some cases it does actually help).
It seems that since she was switched her control has been more difficult.
We have talked to some other drs, but they do not know of any studies that
might have been done (what else is new).

The reason for the concern is the last two days.  Yesterday, Kerry had 5
(YIKES) reactions.  The first resulted in a glucagon shot (her bs was 59,
but she was unresponsive).  She has three other reactions at work and
managed somehow to treat them.  The 5th was last night while home.  We sat
down to eat dinner and I noticed that she was low (40) but responsive.  I
decided to take her to the er.  When she arrived, her bs had dropped to 27.
The dr decided to just give her oj & sugar to counter act the low.  When we
were preparing to leave, he suggested that she suspend her pump for the
ENTIRE night (PO'ed when I heard that)!!!!   This dr would rather have her
go DKA than have her drop somewhat low, so we compromised and her pump was
set a 0.1 per hour despite of her dawn phenom! (I guess that some is better
than none).

Today Kerry was in an accident (a school bus hit her, but she is alright
now).  At the time of the acident, her bs was on the way down.  This
resulted in another trip to er via ambulance.  GUESS  WHAT.  The same dr was
on duty again (help me please).  He wondered how her bs was doing during the
day.  Kerry explained to him that her bs was 479 this AM and was spilling
ketones.  She called her endo's office and talked to a nurse.  After
consulting with others in the office, the med staff determined that she
should draise her basil to 1.0 per hour to counter act the DKA that was
starting to develop.  By afternoon, her bs had leveled out and her basil
went back to 0.4.

During the last 2 weeks we have noticed more swings in her bs.  This is the
same period of time that Kerry has been on the erythromycin.  To me it seems
like the two could be related.

Help!!!!!!!

Brian Spitler




----------------------------------------------------------
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
info
end
to the e-mail address: email @ redacted